905.866 medical & health answers

Potassium level answers (2827)

Page 1 from 100 Next >
Q: 

What Do I Need To Know about My potassium levels?

A: potassium levels are important for a variety of reasons. potassium is both an electrolyte and a mineral, and it helps to regulate the mineral-water balance in the body as well as the function of nerves and muscles. potassium is closely related to sodium levels. When sodium levels within the body rise, potassium drops. When sodium levels drop, potassium increases. Aldosterone, a hormone produced by the adrenal gland, also affects the level of potassium in the body. Another factor that can contribute to fluctuating
Q: 

What Are the Effects of High potassium levels?

A: potassium plays many parts in the working of the human body. It works to regulate muscle tissue, to the balance of the body''s electrical and chemical processes, and plays a part in the digestive system and metabolism. High potassium levels in the body can cause an irregular heartbeat, nausea, or a weak or slow pulse. In severe cases, it can even cause the heart to stop. High potassium levels, or hyperkalemia, has two causes. It can be caused by the body getting too much potassium, in food or medication, or the body releasing too much potassium into the blood stream. There are often no symptoms of high
Q: 

What are the Effects of Elevated potassium levels?

A: The effects of elevated potassium levels are related to the health of your heart. When potassium stays in your blood because your kidneys aren''t filtering it out, you may experience weakness accompanied by an irregular heartbeat. This condition, called hyperkalemia, can be detected with an electrocardiogram after you exhibit symptoms. potassium is a substance essential to your body. A mineral in nature, potassium is considered an electrolyte. Electrolytes are charged particles, containing ions, whose tiny electrical charge helps to send messages through your nerves. Therefore, either elevated or lowered levels of

Q: 

how to lower potassium levels?

A: potassium, though an essential nutrient for the body, can be really dangerous if ingested in large quantities. A high amount of potassium in the blood is called Hyperkalemia. A healthy body is usually able to maintain normal levels of potassium and therefore even a minimal rise in potassium in the blood is a cause for serious concern. Generally, if you do have potassium poisoning, the symptoms cannot be detected very early on. It is only after the renal functions get impaired that you even fid out that the potassium levels in the body have gone high. High blood
Q: 

Why do you have low potassium levels?

A: it could be that your body lacks the ability to produce too much by itself, if you do have a low potassium level, just eat a banana every now and then, and you will be fine. i dont but if someone needs help they can try to eat bananas they have alot od it and makes you really helthy and have a healthy heart IT MAY BE KIDNEY RELATED. IF NOT, EAT A BANANA EVERY DAY Your muscular system utilizes potassium as fuel to ensure efficient movement without cramping up. You can increase levels with supplement tablets or try eating more bananas. potassium is also necessary to retain water in muscles. Hypokalemia can result from one or more of the following medical conditions: *...


Q: 

Low potassium levels?

A: Eat bananas, orange juice, greens. I presume you want to know what to eat. Eat loads of bananas. That should help potassium can be found in bananas, cantalopes, citrus fruits, tomatoes, potatoes green vegetables. Try a banana. Or two. Or three. Get a vitamin supplement, too. Need more information to answer this question properly. Ulcerative colitis could cause low potassium levels. Low potassium levels would need to be confirmed by a blood test. You can have problems with a low potassium level- it can cause cardiac arrythmias ( irregular heart beat) It is best to see a Dr if you think your

Q: 

potassium levels?

A: If I were you I would go see another DR!! To much potassium can be dangerous. The Pharmacist is right! Hre''s a good web site. WWW.NIH.GOV it''s a monster of a site, but it provides a wealth of informnation from genuine experts. (NIH is National Institute of Health.) I had this problem once, showed up on a routine blood test. Took a couple pills that would choke a horse, but that was the end of it. K+ (potassium) intake should be monitored carefully. First make sure that the pharmacy knows all the medications that you are taking. It''s always good to use the same pharmacy for consistency. Also at times a person can have many different doctors prescribing different medications. Having them all in one pharmacy can help raise warning flags or...


Q: 

Can Dyazide cause low potassium levels?

A: Dyazide is a diuretic or water pill that contains 2 medications: hydrochlorothiazide and triamterene. Hydrochlorothiazide belongs to the group of drugs known as thiazide diuretics and triamterene is a potassium-sparing diuretic. Hydrochlorothiazide on its own can lead to a decrease in potassium levels; however, triamterene works to preserve potassium. Dyazide is used to treat high blood pressure or swelling in people who are at risk of low potassium levels. According to the package insert, blood levels of potassium (greater than 5.5 mEq/L) can occur with the use of Dyazide. Low

Q: 

How can I lower my potassium level?

A: The normal potassium level in the body is 3.5 to 5.0 mEq/L, and ways to lower it, if you have hyperkalemia, are through a low-potassium diet; diuretics, such as Lasix (furosemide); medications that contain epinephrine or Ventolin/Proventil/ProAir (albuterol), which decrease potassium levels in the blood by moving it back into the cells; sodium bicarbonate, which is an antacid that works by ''pulling'' sodium out of the cells, which ''pushes'' potassium back into the cells; and cation exchange resins, such as Kayexalate (sodium polystyrene sulfonate), which attach to potassium and remove it. For more serious

Q: 

Can lisinopril cause your potassium level to go up?

A: The most common side effects with lisinopril are: headache; dizziness; cough; and high blood potassium. In clinical studies assessing lisinopril for high blood pressure, about 2.2 percent of people treated with lisinopril developed high blood potassium. In clinical studies assessing lisinopril for heart failure, about 4.8 percent of people treated with lisinopril developed high blood potassium. Most cases of high blood potassium resolved even with continued lisinopril therapy. People are more likely to develop high blood potassium if they have decreased kidney function; have diabetes; and/or take potassium-sparing diuretics (certain types of...


 
Contact us   |   Disclaimer & Privacy Policy   |